Alert archive / Texas / Freeze Warnings in 2005
Freeze Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Nov 16, 2005, 4:21 AM CST for 33 counties in Texas. It took effect at Nov 17, 2005, 3:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2005, 4:21 AM CST (10:21 UTC)
- In effect from
- Nov 17, 2005, 3:00 AM CST
- Expired
- Nov 17, 2005, 8:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 161021 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 421 AM CST WED NOV 16 2005 ...A FREEZE WARNING HAS BEEN ISSUED FOR TONIGHT FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... .A SURFACE RIDGE HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT ALLOWING FOR MAXIMUM RADIATIONAL COOLING. THIS SHOULD BE THE COLDEST NIGHT SO FAR THIS FALL ACROSS SOUTH CENTRAL TEXAS AND THE TEXAS HILL COUNTRY. TXZ171-172-183>190-162230- /O.CAN.KEWX.FZ.W.0004.000000T0000Z-051116T1300Z/ /O.NEW.KEWX.FZ.W.0005.051117T0900Z-051117T1400Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO 421 AM CST WED NOV 16 2005 ...FREEZE WARNING IS CANCELLED FOR THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST THURSDAY. THE FREEZE WARNING FOR TONIGHT INCLUDES THE FOLLOWING COUNTIES OF THE HILL COUNTRY AND EDWARDS PLATEAU... LLANO...BURNET...VAL VERDE...EDWARDS...REAL...KERR...BANDERA... GILLESPIE...KENDALL AND BLANCO. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TXZ173-191>194-202>209-217>225-228-162230- /O.NEW.KEWX.FZ.W.0005.051117T0900Z-051117T1400Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 421 AM CST WED NOV 16 2005 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST THURSDAY. THE FREEZE WARNING INCLUDES THE FOLLOWING COUNTIES OF SOUTH CENTRAL TEXAS... WILLIAMSON...HAYS...TRAVIS...BASTROP...LEE...KINNEY...UVALDE... MEDINA...BEXAR...COMAL...GUADALUPE...CALDWELL...FAYETTE...MAVERICK... ZAVALA...FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT... LAVACA AND DIMMIT. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
3 follow-up statements
000 WWUS74 KEWX 162226 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 426 PM CST WED NOV 16 2005 ...A FREEZE WARNING HAS BEEN ISSUED FOR TONIGHT FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... .A SURFACE RIDGE HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT ALLOWING FOR MAXIMUM RADIATIONAL COOLING. THIS SHOULD BE THE COLDEST NIGHT SO FAR THIS FALL ACROSS SOUTH CENTRAL TEXAS AND THE TEXAS HILL COUNTRY. TXZ171>173-183>194-202>209-217>225-228-171400- /O.CON.KEWX.FZ.W.0005.051117T0900Z-051117T1400Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 426 PM CST WED NOV 16 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST THURSDAY. THE FREEZE WARNING INCLUDES THE FOLLOWING COUNTIES OF SOUTH CENTRAL TEXAS... WILLIAMSON...HAYS...TRAVIS...BASTROP...LEE...KINNEY...UVALDE... MEDINA...BEXAR...COMAL...GUADALUPE...CALDWELL...FAYETTE... MAVERICK... ZAVALA...FRIO...ATASCOSA...WILSON...KARNES... GONZALES...DE WITT... LAVACA AND DIMMIT. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS74 KEWX 162228 NPWEWX URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 428 PM CST WED NOV 16 2005 ...A FREEZE WARNING HAS BEEN ISSUED FOR TONIGHT FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... .A SURFACE RIDGE HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT ALLOWING FOR MAXIMUM RADIATIONAL COOLING. THIS SHOULD BE THE COLDEST NIGHT SO FAR THIS FALL ACROSS SOUTH CENTRAL TEXAS AND THE TEXAS HILL COUNTRY. TXZ171>173-183>194-202>209-217>225-228-171400- /O.CON.KEWX.FZ.W.0005.051117T0900Z-051117T1400Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 428 PM CST WED NOV 16 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST THURSDAY. THE FREEZE WARNING INCLUDES THE FOLLOWING COUNTIES OF SOUTH CENTRAL TEXAS... WILLIAMSON...HAYS...TRAVIS...BASTROP...LEE...KINNEY...UVALDE... MEDINA...BEXAR...COMAL...GUADALUPE...CALDWELL...FAYETTE... MAVERICK... ZAVALA...FRIO...ATASCOSA...WILSON...KARNES... GONZALES...DE WITT... LAVACA AND DIMMIT. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS74 KEWX 170325 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 925 PM CST WED NOV 16 2005 ...A FREEZE WARNING REMAINS IN EFFECT TONIGHT FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... .A SURFACE RIDGE HIGH PRESSURE ACROSS THE REGION TONIGHT WILL ALLOW FOR MAXIMUM RADIATIONAL COOLING. FREEZING TEMPERATURES WILL COVER ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY BY SUNRISE. TXZ171>173-183>194-202>209-217>225-228-171130- /O.CON.KEWX.FZ.W.0005.051117T0900Z-051117T1400Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 925 PM CST WED NOV 16 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST THURSDAY... THE COLDEST TEMPERATURES OF THE SEASON ARE FORECAST LATE TONIGHT. TEMPERATURES WILL DROP NEAR OR BELOW FREEZING IN THE HILL COUNTRY AFTER MIDNIGHT...AND THE REST OF SOUTH CENTRAL TEXAS AFTER 3 AM. BY SUNRISE TEMPERATURES WILL DIP TO THE LOW TO MID 20S HILL COUNTRY AND MID AND UPPER 20S OVER THE REST OF SOUTH CENTRAL TEXAS. A HARD FREEZE IS FORECAST FOR THE HILL COUNTRY TONIGHT. THE FREEZE WARNING INCLUDES THE FOLLOWING COUNTIES OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL...KERR... BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS...TRAVIS...BASTROP... LEE...KINNEY...UVALDE...MEDINA...BEXAR...COMAL...GUADALUPE...CALDWELL... FAYETTE...MAVERICK...ZAVALA...FRIO...ATASCOSA...WILSON...KARNES... GONZALES...DE WITT...LAVACA...DIMMIT. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. OUTDOOR PETS SHOULD BE GIVEN EXTRA PROTECTION OR BOUGHT INDOORS TONIGHT. EXPOSED WATER PIPES WILL NEED TO BE WRAPPED OR ALLOWED TO DRIP...ESPECIALLY IN THE HILL COUNTRY. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 16, 3:38 AM CST, 43 minutes earlier.
Area forecast discussion, Nov 16, 3:38 AM CST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 338 AM CST WED NOV 16 2005 .DISCUSSION... THE COLD FRONT HAS MOVED WELL OFFSHORE EARLY THIS MORNING. THE LATEST MSAS ANALYSIS DEPICTED THE SURFACE RIDGE OF HIGH PRESSURE BUILDING SOUTHWARD INTO THE CWFA. SUNNY SKIES AND WANING CAA WILL ALLOW AFTERNOON TEMPERATURES TO REBOUND INTO THE 60S. WINDS WILL DIMINISH AS THE SFC HIGH CURRENTLY LOCATED OVER NORTHWEST TEXAS SHIFTS SOUTHEASTWARD. TONIGHT WILL BE THE COLDEST NIGHT OF THE FALL SEASON SO FAR. THE NE-SW SFC RIDGE WILL BE LOCATED OVER THE CWFA OVERNIGHT ALLOWING FOR MAXIMUM RADIATIONAL COOLING. WILL GO AHEAD AND ISSUE A FREEZE WARNING FOR TONIGHT FOR ALL OF THE CWFA TO GIVE PEOPLE AMPLE TIME TO MAKE NECESSARY PREPARATIONS. RED FLAG WARNING CONDITIONS WILL PERSIST UNTIL NOON FOR THE EASTERN COUNTIES. THE REMAINDER OF THE 7 DAY FCST WILL CONTINUE TO BE DRY WITH TEMPERATURES REMAINING CLOSE TO SEASONAL NORMS. THE NEXT COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS ON SATURDAY NIGHT FOLLOWED BY A STRONGER COLD FRONT ON TUESDAY. THIS SUCCESSION OF FRONTS AND ASSOCIATED SURFACE HIGH PRESSURE RIDGING WILL KEEP GULF MOISTURE AT BAY...THUS NO RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 60 30 62 39 / 0 0 0 10 AUSTIN BERGSTROM INTL AIRPORT 62 30 63 35 / 0 0 0 10 DEL RIO INTL AIRPORT 63 32 63 42 / 0 0 0 10 SAN ANTONIO INTL AIRPORT 62 32 62 40 / 0 0 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 AM FOR THE FOLLOWING COUNTIES: BANDERA... BEXAR... BLANCO... BURNET... COMAL... DIMMIT... EDWARDS... FRIO... GILLESPIE... HAYS... KENDALL... KERR... KINNEY... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... AND ZAVALA. RED FLAG WARNING UNTIL NOON FOR THE FOLLOWING COUNTIES: ATASCOSA... BASTROP... CALDWELL... DE WITT... FAYETTE... GONZALES... GUADALUPE... KARNES... LAVACA... LEE... AND WILSON. FREEZE WARNING FROM 3 AM THURSDAY TO 8 AM THURSDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && 13/08
Hazardous weather outlook, Nov 15, 10:03 PM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1003 PM CST TUE NOV 15 2005 TXZ171>173-183>194-202>209-217>225-228-170415- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1003 PM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A FREEZE WARNING IS IN EFFECT FOR THE HILL COUNTRY. A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY DUE TO HIGH WINDS AND LOW HUMIDITIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A RED FLAG WARNING WILL REMAIN IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. A FREEZE WARNING WILL LIKELY BE NEED FOR ALL OF SOUTH CENTRAL TEXAS WEDNESDAY NIGHT AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.